MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US UNIVERSAL STEM 75X18MM FLUTED; UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS

DEPUY ORTHOPAEDICS INC US UNIVERSAL STEM 75X18MM FLUTED; UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS
Catalog Number 867418
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/26/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient presented in the er in (b)(6) 2025 with bilateral infected knees from an acute infection in the patients blood.It affected both the knees which had rev implants in and both the shoulders which had no implants.Patient was washed out and implant exchanges took place on 2 separate occasions at a different facility.Patient came into clinic for follow up on (b)(6) 2025 and both knees appeared to still be infected.Cultures showed a sensitive strep.Surgeon admitted the patient and bilateral knee revisions were performed in a one stage fashion to include thorough irrigation and debridement and placement of resorbable antibiotic beads.There was no delay nor patient harm noted.No allegations were made against any component as this was from an organism in patient blood that affected multiple joints in patient's body.Date of implantations: right revision knee was (b)(6) 2016.No information was available with regard to products explanted on (b)(6) 2016.Left revision knee was (b)(6) 2023.No information available with regard to products explanted on (b)(6) 2023.On (b)(6) 2025, an i&d and insert exchange took place for the left knee for hematomas, and possible infection (not confirmed at that time) which is captured in (b)(4).At the same time, on (b)(6) 2025, an i&d and insert exchange took place for the hinged right knee for hematomas, and possible infection (not confirmed at that time).Captured in (b)(4).A second i&d and insert exchange of the left knee then took place on (b)(6) 2025 (captured in (b)(4), and an i&d and hinged insert exchange of the right knee occurred at the same time on (b)(6) 2025 (captured in (b)(4).Finally, on (b)(6) 2025, all components were revised for both the left and right knees, with reimplantation of revision components (single stage revisions for both knees), the left captured in (b)(4) and the right captured in (b)(4).The patient had acquired an unusual blood infection that immediately settled into both shoulder joints (no joint implants) and both knees.This event occurred a year and a half after the last revision surgery, and there is no indication suggesting it was a result of the existing joint implants.It cultured out to be a strep infection that is sensitive to penicillin, but has proven to be fairly stubborn to eradicate, therefore requiring the multiple i&ds and ultimate complete revisions.Doi: (b)(6) 2025, dor: (b)(6) 2025, affected side: right knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.No device associated with this report was received for examination.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not perform.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
UNIVERSAL STEM 75X18MM FLUTED
Common Device Name
UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key21883449
Report Number1818910-2025-06161
Device Sequence Number7899440
Product Code JWH
UDI-Device Identifier10603295217848
UDI-Public(01)10603295217848(17)281231(10)J2266C
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number867418
Device Lot NumberJ2266C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2025
Initial Report FDA Received Date04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight72 KG